Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Taking cipralex and having sleep problem. Given modafinil. What are the side effects?

User rating for this question
Answered by

General & Family Physician
Practicing since : 1986
Answered : 290 Questions
Hi there. I have been taking 10mg of cipralex for 4 or 5 months now every morning. But I have been suffering from some sleep issues for some time now. My doctor just put me on 100mg of modafinil 1x daily. But now I'm reading online that the combination may be a bad one. Could you please give me some in site. Because this modafinil seems to be the best med I have taken this far.,
Posted Sat, 14 Dec 2013 in Mental Health
Answered by Dr. Haseena Hamdani 1 hour later
Brief Answer: closely monitor for side effects Detailed Answer: Hi, Welcome to XXXXXXX As you must be knowing that Cipralex has common side effects on Sleep. It can cause Insomnia as well as sleepiness. Modafinil is a good medicine for your alertness during day time. It is true that Modafinil increases the side effects of Cipralex, by increasing its concentration in blood. SO first we have to determine that whether you really need Modafinil, or by changing timings of Cipralex, we can resolve your sleep issues. I feel that if you take Cipralex in the evening, may be 4 hours before your sleeping time, you may solve your sleeping issues, and may not need Modafinil. Dose, I feel 10 mg is not high, specially if you are not older than 65 years, no Liver disease. In any case if you have to take Modafinil, we have to take certain precautions. Your Doctor must do regular ECG, Blood electrolytes level, Liver function tests, and check the drug concentration of Cipralex, which should range between 20 microgram/l to 80 microgram/l. Modafinil can also cause addiction, so it is better to avoid unless it is truly required. I hope I have answered your query. You are welcome for any further question. Dr H Hamdani
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor